Thunderstorm Wind, Wood
- When
- April 23, 10:30 PM CST
- Where
- Wood County, Alba
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.783, -95.617
Several large trees toppled.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 23, 8:50 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT WED APR 23 2003 UPDATED ZONES SENT OUT. SEVERE THUNDERSTORM WATCH JUST PUT OUT FOR PORTIONS OF TX/OK THAT BORDERS THE AREA. HAVE ADDED SEVERE THUNDERSTORMS POSSIBLE FOR THE NW PORTIONS OF THE CWFA. FIRST BATCH OF STORMS HAS HAD MANY BORDERLINE STORMS STAYING JUST BELOW SEVERE LIMITS BUT THIS NEXT ROUND LOOKS TO POSE A GREATER TREAT. LEFT POPS ALONE AS THEY ARE SUFFICIENT. TWEAK WINDS AND TEMPS A LITTLE. OTHERWISE NO OTHER CHANGES...BUT JUST WAITING FOR THE SECOND BATCH. 20 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... DECENT MOISTURE...COMBINED WITH DAYTIME HEATING...AND UPPER LEVEL DISTURBANCES WILL PROVIDE SCATTERED THUNDERSTORM ACTIVITY...ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS. SEVERE WEATHER IS POSSIBLE THIS AFTERNOON...BUT WILL BE LIMITED IN LOUISIANA AND ARKANSAS...DUE TO WARM AIR IN THE MID LEVELS. A BETTER THREAT FOR SEVERE WEATHER WILL BE TONIGHT...AS A STRONG UPPER LEVEL LOW MOVES INTO THE PLAINS...HELPING TO DESTABILIZE THE AREA. THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON WILL BE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG SURFACE HEATING AND AN APPROACHING DRY LINE WILL RESULT IN SCATTERED MAINLY AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE FOUR STATE AREA ON THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND POSSIBLY EVEN AFTER MIDNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL SHIFT NORTHWARD ACROSS THE FOUR STATE AREA WITH TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
812 PM CDT WED APR 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM BLANCHARD LA .75 INCH HAIL
04/23/03 CADDO REPORTED BY LAW
ENFORCEMENT.The Dallas/Ft Worth radar (KFWS), 160 km away, was scanning. The volume nearest the first event began at 04:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large trees toppled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349572.